Alert archive / Kansas / Tornado Warnings in 2009
Tornado Warning 11, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Apr 25, 2009, 7:14 PM CDT for Cowley County, Sumner County, Kansas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2009, 7:14 PM CDT (00:14 UTC)
- Expired
- Apr 25, 2009, 8:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Cowley County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 53 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 7:34 PM CDT | FUNNEL CLOUD | 4 N Winfield, KS | REPORT COURTESY OF KWCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 3:36 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KICT 260014
TORICT
KSC035-191-260100-
/O.NEW.KICT.TO.W.0011.090426T0014Z-090426T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
714 PM CDT SAT APR 25 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
EASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 800 PM CDT.
* AT 711 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR OXFORD...OR 8 MILES WEST OF
WINFIELD...MOVING NORTHEAST AT 20 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
OXFORD...UDALL...WINFIELD...STROTHER FIELD AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY STRUCTURE.
LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING THUNDERSTORM
WINDS ARE ALSO EXPECTED WITH THIS STORM.
&&
LAT...LON 3741 9710 3741 9683 3723 9679 3711 9711
3728 9730
TIME...MOT...LOC 0013Z 226DEG 19KT 3725 9710
$$
ES4 follow-up statements
000
WWUS53 KICT 260022
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
722 PM CDT SAT APR 25 2009
KSC191-260032-
/O.CAN.KICT.TO.W.0011.000000T0000Z-090426T0100Z/
SUMNER KS-
722 PM CDT SAT APR 25 2009
...THE TORNADO WARNING FOR EASTERN SUMNER COUNTY HAS BEEN
CANCELLED...
AT 719 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3717 9713 3732 9713 3741 9710 3741 9683
3723 9679
TIME...MOT...LOC 0022Z 226DEG 19KT 3728 9706
$$
KSC035-260100-
/O.CON.KICT.TO.W.0011.000000T0000Z-090426T0100Z/
COWLEY KS-
722 PM CDT SAT APR 25 2009
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL COWLEY COUNTY
UNTIL 800 PM CDT...
AT 719 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED 6 MILES WEST OF WINFIELD...MOVING
NORTHEAST AT 20 MPH.
THE DANGEROUS STORM WILL BE...
NEAR WINFIELD BY 730 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A ROTATING WALL CLOUD HAS BEEN REPORTED WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.
&&
LAT...LON 3717 9713 3732 9713 3741 9710 3741 9683
3723 9679
TIME...MOT...LOC 0022Z 226DEG 19KT 3728 9706
$$
CHANCE000
WWUS53 KICT 260033
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
733 PM CDT SAT APR 25 2009
KSC035-260100-
/O.CON.KICT.TO.W.0011.000000T0000Z-090426T0100Z/
COWLEY KS-
733 PM CDT SAT APR 25 2009
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL COWLEY COUNTY
UNTIL 800 PM CDT...
AT 732 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR WINFIELD...MOVING NORTHEAST AT 20
MPH.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL COWLEY
COUNTY...INCLUDING WINFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.
&&
LAT...LON 3717 9713 3732 9713 3741 9710 3741 9683
3723 9679
TIME...MOT...LOC 0033Z 226DEG 19KT 3730 9700
$$000
WWUS53 KICT 260045
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
745 PM CDT SAT APR 25 2009
KSC035-260100-
/O.CON.KICT.TO.W.0011.000000T0000Z-090426T0100Z/
COWLEY KS-
745 PM CDT SAT APR 25 2009
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL COWLEY COUNTY
UNTIL 800 PM CDT...
AT 745 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR WINFIELD...MOVING NORTHEAST AT 20
MPH.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL COWLEY
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.
&&
LAT...LON 3721 9691 3729 9701 3741 9710 3741 9683
3723 9679
TIME...MOT...LOC 0046Z 226DEG 19KT 3735 9694
$$000
WWUS53 KICT 260101
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
801 PM CDT SAT APR 25 2009
KSC035-260111-
/O.EXP.KICT.TO.W.0011.000000T0000Z-090426T0100Z/
COWLEY KS-
801 PM CDT SAT APR 25 2009
...THE TORNADO WARNING FOR CENTRAL COWLEY COUNTY HAS EXPIRED...
AT 758 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3721 9691 3729 9701 3741 9710 3741 9683
3723 9679
TIME...MOT...LOC 0045Z 226DEG 19KT 3734 9695
$$
CHANCEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Apr 25, 6:53 PM CDT, 21 minutes earlier.
Area forecast discussion, Apr 25, 6:53 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 653 PM CDT SAT APR 25 2009 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU FRONTAL BOUNDARY EXTENDS ALONG AND NEAR A LINE FROM EMPORIA TO WELLINGTON TO HARPER. THUNDERSTORMS HAD DEVELOPED ALONG THE FRONT WITH A FEW PRODUCING SEVERE WEATHER. TO THE EAST OF THE FRONT VFR CONDITIONS AND SOUTH WINDS GUSTING TO 25KTS. BEHIND THE FRONT MVFR CEILINGS WITH NORTH WINDS AROUND 10 KTS. CEILING WILL CONTINUE TO LOWER BEHIND THE FRONT BECOMING IFR CEILINGS AT KRSL AND KSLN BY 05Z THEN HUT BY 07Z. THE FRONT SHOULD LIFT SLOWLY NORTHWARD OVERNIGHT AND BY 12Z EXTEND FROM SOUTHEAST NEBRASKA INTO THE SOUTHWEST CORNER OF THE STATE. SCATTERED SHOWERS AND THUNDERSTORMS COULD AFFECT ALL THE TAF SITES OVERNIGHT. IN SOUTHEAST KANSAS SOUTH WINDS WILL BE ON THE INCREASE AFTER 12Z WITH SPEEDS OF 20-25 KTS AND GUSTY. && .PREV DISCUSSION... /ISSUED 316 PM CDT SAT APR 25 2009/ DISCUSSION...MAIN FORECAST CONCERNS ARE SEVERE WEATHER CHANCES THROUGH THE REMAINDER OF THE WEEKEND AND HEAVY RAINFALL...ESPECIALLY SUNDAY NIGHT. TONIGHT: SURFACE COLD FRONT CURRENTLY STRETCHES ALONG AND NEAR A HARPER-WICHITA-EMPORIA LINE. THE FRONT IS NEARLY STATIONARY AND WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. EXPECT STORMS TO INITIALLY FIRE OFF IN WESTERN OKLAHOMA WHERE THE GREATEST POTENTIAL FOR TORNADOES EXIST. THEY WILL THEN CONTINUE TO FORM ALONG THE FRONT THIS EVENING WITH LARGE HAIL BEING OUR GREATEST THREAT. COULD SEE LOCALLY HEAVY RAIN MAINLY ALONG AND AHEAD OF THE SURFACE FRONT OVERNIGHT. SUNDAY - MONDAY: SUNDAY AND INTO MONDAY...ANOTHER ROUND OF THUNDERSTORMS. BY SUNDAY MORNING THE SURFACE FRONT SHOULD HAVE MOVED NORTH AND EXTEND FROM SOUTH CENTRAL NEBRASKA SOUTHWARD INTO THE TEXAS PANHANDLE. ABUNDANT MOISTURE WILL BE IN PLACE THROUGH ALL OF CENTRAL AND EASTERN KANSAS WITH SCATTERED THUNDERSTORMS POSSIBLE ALONG AND AHEAD OF THE FRONT. BY SUNDAY AFTERNOON...A FEW OF THE STORMS COULD BE SEVERE AND CONTINUE INTO SUNDAY EVENING. AS PER SPCS DAY 2 OUTLOOK...MOST OF CENTRAL KANSAS HAS BEEN PLACED IN A MODERATE RISK FOR TOMORROW WITH LARGE HAIL AND EVEN TORNADOES POSSIBLE. THE STORMS WILL ALSO BE CAPABLE OF LOCALLY HEAVY RAIN. SINCE THE AXIS FOR THE FRONT IS NEARLY STATIONARY...THIS WILL BE THE SECOND NIGHT FOR THE RAIN. BECAUSE OF THAT HAVE ISSUED A FLOOD WATCH THAT RUNS ESSENTIALLY ALONG AND ABOUT 50 MILES EITHER SIDE OF THE TURNPIKE BEGINNING AT 18Z ON SUNDAY UNTIL 18Z MONDAY. PRECIPITATION TOTALS OF 2-3 INCHES WILL NOT BE OUT OF LINE IN THAT AREA. TUESDAY-THURSDAY: TUESDAY LOOKS TO BE THE BEST DAY FOR DRY WEATHER. SHOT OF UPPER LEVEL ENERGY IS PROGGED TO MOVE THROUGH THE CENTRAL PLAINS MONDAY NIGHT AND TAKE WITH IT THE PERSISTENT SURFACE FRONTAL BOUNDARY...WHICH SHOULD STRETCH TO OUR SOUTH AND EAST. HIGH PRESSURE SHOULD DOMINATE ON TUESDAY RESULTING IN DRY WEATHER. HOWEVER...THE UPPER LEVEL LOW WILL STILL BE ANCHORED OVER THE NORTHWEST U.S. WITH SOUTHWEST FLOW THROUGH THE PLAINS STATES. THIS WILL RESULT IN A QUICK RETURN OF SOUTHERLY FLOW AND FORCING THE SURFACE FRONT BACK INTO OUR AREA FOR ANOTHER SHOT OF THUNDERSTORMS ON WEDNESDAY AND INTO THURSDAY. FRIDAY-SATURDAY: LOOKS AS THOUGH ANOTHER FRONTAL SYSTEM WILL MOVE THROUGH THE AREA OVER THE WEEKEND AS THE UPPER LEVEL SYSTEM THAT HAD BEEN OVER THE ROCKIES MOVES NORTHEAST. WITH THE UPPER LEVEL FLOW BECOMING FAIRLY ZONAL...THE FRONT WILL PROBABLY MOVE TO WHERE IT EXTENDS FROM THE OHIO VALLEY BACK INTO THE SOUTHERN PLAINS BY THE SECOND HALF OF THE WEEKEND. SURFACE HIGH PRESSURE WILL DOMINATE THE CENTRAL PLAINS RESULTING IN EASTERLY OR UPSLOPE FLOW FOR US. CHANCES OF THUNDERSTORMS ARE POSSIBLE...ESPECIALLY IN SOUTHEAST KANSAS...THEN ONLY SLIGHT CHANCES IN OUR NORTHWEST SECTIONS. AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU INITIAL CONCERN IS THAT MVFR CIGS WILL PREVAIL OVER ALL 5 TERMINALS FOR MOST OF THE 25/18Z TAF CYCLE. CIGS OF 1,800-2,500FT HAVE BEEN VERY CONSISTENT THIS MORNING & EXPECT SUCH CIGS TO PERSIST THROUGH LATE THIS EVENING. WITH WARM...MOIST ADVECTION STRENGTHENING FURTHER AS THE NIGHT PROGRESSES IT IS APPEARING MORE LIKELY THAT IFR CIGS WILL BE REALIZED OVER PRIMARILY CENTRAL KS FROM 26/06Z-26/12Z. AS SUCH WILL BRING CIGS OVER KRSL & KSLN DOWN TO 800FT FOR MOST OF THIS PERIOD. EXPECT SOME IMPROVEMENT TOWARD 26/12Z AS FRONT RANGE TROFFING RESTRENGTHENS...THEREBY ENABLING WARM FRONTOGENESIS TO ENSUE NEAR THE OK/KS BORDER 26/06Z. THE WARM FRONT WILL THEN SURGE N THEREAFTER & LIKELY REACH THE NEBRASKA/SD BORDER LATE SUN MORNING. THE WARM...MOIST ADVECTION WILL NO DOUBT PLAY VITAL ROLE IN DEVELOPMENT OF STRONG TO SEVERE TSRA OVER ESPECIALLY SC KS THIS EVENING & OVERNIGHT & WILL CONTINUE TREND OF MVFR CIGS/VSBYS WITH TSRA APPLIED TO MOST AREAS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 56 75 56 69 / 60 70 80 50 HUTCHINSON 50 75 50 66 / 60 70 70 50 NEWTON 53 73 51 64 / 60 70 80 50 ELDORADO 58 73 53 66 / 60 70 80 60 WINFIELD-KWLD 62 75 64 72 / 60 70 80 60 RUSSELL 43 79 48 62 / 40 50 60 30 GREAT BEND 45 79 50 63 / 40 50 60 30 SALINA 46 75 53 64 / 60 70 70 40 MCPHERSON 49 74 52 65 / 60 70 70 50 COFFEYVILLE 64 80 64 72 / 40 60 80 70 CHANUTE 64 78 66 69 / 50 60 80 80 IOLA 63 77 66 67 / 50 60 80 80 PARSONS-KPPF 64 79 65 71 / 40 60 80 80 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON FOR KSZ052-053-068>070-083-092-093. &&
Hazardous weather outlook, Apr 25, 4:14 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 414 PM CDT SAT APR 25 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-262115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 414 PM CDT SAT APR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS INTO THIS EVENING AND TONIGHT. THE MAIN RISK WILL BE LARGE HAIL...ALTHOUGH A TORNADO CANNOT BE RULED OUT. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON SUNDAY AND SUNDAY NIGHT...SEVERE THUNDERSTORMS ARE POSSIBLE OVER MOST AREAS AS A SECOND...AND STRONGER...COLD FRONT MOVES SOUTHEAST ACROSS CENTRAL KANSAS SUNDAY NIGHT. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREAT WITH THESE STORMS. LATER SUNDAY NIGHT...THE PRIMARY THREAT SHOULD TRANSITION TOWARD DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE SUNDAY AFTERNOON AND NIGHT AND A FLOOD WATCH HAS BEEN ISSUED FOR PARTS OF SOUTH CENTRAL KANSAS. A FLOOD WATCH CONTINUES IN EFFECT FOR PARTS OF SOUTH CENTRAL KANSAS INTO MONDAY MORNING. IN ADDITION...STRONG THUNDERSTORMS ARE POSSIBLE OVER AREAS GENERALLY ALONG...AND SOUTHEAST...OF THE TURNPIKE MONDAY AND MONDAY NIGHT. THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY NIGHT AND LINGER THE REMAINDER OF NEXT WEEK. LISTEN TO LATER FORECASTS FOR MORE SPECIFIC INFORMATION. THE GRASSLAND FIRE DANGER INDEX WILL BE HIGH ON SUNDAY...THURSDAY AND FRIDAY ACROSS CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND INTO TONIGHT...AS WELL AS ON SUNDAY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Apr 25, 5:59 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
559 PM CDT SAT APR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 6 SSE WELLINGTON 37.18N 97.37W
04/25/2009 E1.00 INCH SUMNER KS TRAINED SPOTTER
&&
CWHLocal storm report, Apr 25, 6:22 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
622 PM CDT SAT APR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL 1 S ANDOVER 37.68N 97.14W
04/25/2009 E0.75 INCH BUTLER KS EMERGENCY MNGR
&&
JASLocal storm report, Apr 25, 6:43 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
643 PM CDT SAT APR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 4 WSW OXFORD 37.25N 97.24W
04/25/2009 E1.00 INCH SUMNER KS TRAINED SPOTTER
&&
CWHLocal storm report, Apr 25, 6:56 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
656 PM CDT SAT APR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM FUNNEL CLOUD 4 NW GEUDA SPRINGS 37.15N 97.20W
04/25/2009 SUMNER KS BROADCAST MEDIA
REPORT COURTESY KWCH.
&&
RBLLocal storm report, Apr 25, 7:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
700 PM CDT SAT APR 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL 5 W OXFORD 37.27N 97.26W
04/25/2009 E1.25 INCH SUMNER KS EMERGENCY MNGR
QUARTER TO HALF DOLLAR SIZE HAIL.
&&
JASSpecial weather statement, Apr 25, 7:12 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 712 PM CDT SAT APR 25 2009 KSZ083-260045- SEDGWICK- 712 PM CDT SAT APR 25 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SEDGWICK COUNTY... AT 711 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR MULVANE...OR 13 MILES SOUTH OF DOWNTOWN WICHITA...AND MOVING NORTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CHANCE
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:19 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 56 min |
| Apr 25, 7:53 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 52 min |
| Apr 25, 8:33 PM CDT | Tornado Warning | ICT | Butler | 27 min |
| Apr 25, 8:43 PM CDT | Areal Flood Warning | ICT | Sumner | 5 hr |
| Apr 25, 8:56 PM CDT | Tornado Warning | ICT | Butler, Greenwood | 34 min |
| Apr 25, 9:02 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 43 min |
| Apr 25, 9:52 PM CDT | Areal Flood Warning | ICT | Cowley | 4 hr |
| Apr 25, 9:52 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 14 min |
| Apr 25, 10:11 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 19 min |
| Apr 25, 11:46 PM CDT | High Wind Warning | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood, Harper and 3 more | 3 hr |
| Apr 26, 1:42 AM CDT | Areal Flood Warning | ICT | Cowley | 5 hr |
| Apr 26, 5:52 AM CDT | Tornado Warning | ICT | Barton | 38 min |
| Apr 26, 6:27 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 33 min |
| Apr 26, 7:15 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Russell | 45 min |
| Apr 26, 7:36 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln, Russell | 39 min |
| Apr 26, 8:12 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 48 min |
| Apr 26, 8:21 AM CDT | Tornado Warning | ICT | Lincoln | 39 min |
| Apr 26, 11:04 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 32 min |
| Apr 26, 11:45 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln | 60 min |
| Apr 26, 12:20 PM CDT | Tornado Warning | ICT | Ellsworth, Lincoln | 25 min |
| Apr 26, 12:29 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 33 min |
| Apr 26, 12:37 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 47 min |
| Apr 26, 1:58 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 34 min |
| Apr 26, 2:19 PM CDT | Wind Advisory | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 16 more | 6 hr |
| Apr 26, 3:29 PM CDT | Areal Flood Warning | ICT | Saline | 9 hr |
| Apr 26, 3:31 PM CDT | Tornado Warning | ICT | Butler, Sedgwick | 44 min |
| Apr 26, 3:39 PM CDT | Areal Flood Warning | ICT | Sedgwick | 3 hr |
| Apr 26, 3:39 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Marion | 36 min |
| Apr 26, 3:49 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 41 min |
| Apr 26, 4:01 PM CDT | Tornado Warning | ICT | Butler, Chase, Marion | 31 min |
| Apr 26, 4:31 PM CDT | Areal Flood Warning | ICT | Ellsworth, McPherson, Reno, Rice, Saline | 8 hr |
| Apr 26, 4:58 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 47 min |
| Apr 26, 5:24 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 51 min |
| Apr 26, 5:28 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 38 min |
| Apr 26, 5:46 PM CDT | Tornado Warning | ICT | Sedgwick | 44 min |
| Apr 26, 5:54 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Reno | 36 min |
| Apr 26, 6:07 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 31 min |
| Apr 26, 6:16 PM CDT | Tornado Warning | ICT | Harvey, Sedgwick | 27 min |
| Apr 26, 6:23 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick, Sumner | 53 min |
| Apr 26, 6:26 PM CDT | Areal Flood Warning | ICT | Butler, Chase, Harvey, McPherson, Marion, Reno and 1 more | 6 hr |
| Apr 26, 6:38 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion | 33 min |
| Apr 26, 6:51 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 54 min |
| Apr 26, 6:55 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 31 min |
| Apr 26, 6:59 PM CDT | Flash Flood Warning | ICT | Sedgwick | 6 hr |
Nearby
Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.